New Mexico, 2011

Drought in New Mexico, April 1 to 30, 2011

April 1 to 30, 2011 · NWS ABQ · 33 events in 33 counties and zones

Severe (D2) drought crept northward from the southwest mountains and southeast plains in January and February, to much of central New Mexico in March. With little or no precipitation in April, combined with above normal temperatures and strong winds, the drought persisted and in many areas worsened.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Severe (D2) drought crept northward from the southwest mountains and southeast plains in January and February, to much of central New Mexico in March. With little or no precipitation in April, combined with above normal temperatures and strong winds, the drought persisted and in many areas worsened. Most locations along and south of Interstate 40 were pushed into extreme (D3) drought in April. Calendar year precipitation was less than 20 percent of normal in these areas. State averaged precipitation for January through April was ranked as the 3rd driest of the 117 years since 1895. As these drought conditions continued to worsen, human caused wildfires began to pop up across portions of the state. Monetary damages will be estimated at the end of the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 31, 2:16 PM MST, 9 hours 44 minutes earlier.

Area forecast discussion, Mar 31, 2:16 PM MST, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT THU MAR 31 2011

.DISCUSSION...A STOUT DOME OF HIGH PRESSURE HAS ESTABLISHED ITSELF
OVER THE LOWER CALIFORNIA COAST WITH H5 HEIGHTS SOARING UP TO 588
DECAMETERS. CONSEQUENTLY NEW MEXICO REMAINS TRAPPED WITHIN A
NORTHWEST FLOW REGIME. TEMPERATURES HAVE NUDGED UP A FEW DEGREES
ABOVE YESTERDAY/S READINGS AND NORTH NORTHWEST BREEZES ARE NOT AS
STRONG EITHER. CIRRUS CLOUDS HAVE ALSO THINNED OUT...AND
DEWPOINTS ARE GENERALLY RANGING FROM THE UPPER TEENS TO 20S. THE
BOUNDARY LAYER SHOULD DECOUPLE TONIGHT WITH NORTHWEST WINDS ALOFT
CONTINUING TO RELAX. THIS SHOULD RE-INTRODUCE SOME TEMPERATURE
INVERSIONS OVER THE FORECAST AREA BY SUNRISE FRIDAY FROM OVERNIGHT
RADIATIONAL COOLING. HOWEVER...MINIMUM TEMPERATURES WILL STILL BE
SLIGHTLY ABOVE NORMAL.

INTO FRIDAY THE RIDGE ALOFT WILL SHIFT TOWARD THE MEXICAN MAINLAND
WITH WINDS OVER THE LAND OF ENCHANTMENT TURNING LIGHTER AND MORE
WESTERLY. RISING HEIGHTS OVER THE STATE WILL MEAN WARMER
TEMPERATURES...AND SEVERAL LOCALES WILL APPROACH NEAR RECORD
HIGHS...NAMELY WITHIN CENTRAL AND WEST CENTRAL ZONES. AND WHILE
THIS PATTERN WILL RENDER A WEAK LEE SIDE SURFACE LOW...BREEZES
SHOULD REMAIN LIGHT...GIVEN THE WEAKER MOMENTUM ALOFT.

THE RIDGE TO THE SOUTH WILL FLATTEN MORE INTO FRIDAY NIGHT AND
SATURDAY. FLOW ALOFT WILL EVEN BEGIN TURNING WEST SOUTHWEST BY
LATE SATURDAY IN RESPONSE TO A VIGOROUS UPPER LEVEL TROUGH
DEVELOPING OVER THE PACIFIC NORTHWESTERN STATES. THE LEE SIDE
SURFACE TROUGH WOULD STRENGTHEN SATURDAY AFTERNOON...AND MID
LEVELS OF THE TROPOSPHERE WOULD ALSO SEE A SLIGHT INCREASE IN
WINDS. THIS WILL PROMOTE BREEZY TO WINDY CONDITIONS OVER A GOOD
PORTION OF THE FORECAST AREA AS A DEEP AND WELL-MIXED BOUNDARY
LAYER UTILIZES STEEPER TEMPERATURE LAPSE RATES. SUCH ANOMALOUSLY
HIGH HEIGHT FIELDS AND DOWNSLOPING ADIABATIC PROCESSES WILL RESULT
IN RECORD TEMPERATURES BEING REACHED OR EXCEEDED OVER MOST OF THE
FORECAST AREA SATURDAY AFTERNOON.

INTO SUNDAY THE PICTURE BECOMES MUCH MORE MUDDLED DUE TO POOR
CONTINUITY AMONG SOME MODELS AND UTTER DISAGREEMENT BETWEEN A FEW
MEMBERS. THE GFS WOULD SEEMINGLY FIT THE MOLD FOR SUCH A
PROGRESSIVE TROUGH PASSAGE DURING THIS TIME OF YEAR...HOWEVER IT
HAS DRASTICALLY ALTERED ITS SOLUTIONS FARTHER SOUTH...EVEN CLOSING
OFF THE FEATURE OVER NEW MEXICO AT A MUCH SLOWER PACE THAN OTHER
MODELS. EVEN THE GFS ENSEMBLE MEAN PORTRAYS THE SYSTEM BEING MUCH
FARTHER EAST IN THE SUNDAY TO MONDAY TIME FRAME IN CONTRAST TO THE
OPERATIONAL GFS. HAVE SIDED MORE WITH THE ENSEMBLE MEAN AND EVEN
SOMEWHAT OF A BLEND OF THE EUROPEAN AND DGEX FOR THIS PACKAGE.
REGARDLESS...THE MODELS ARE EACH ADVERTISING MUCH STRONGER
KINEMATIC FIELDS SUNDAY WITH SIGNIFICANT SOUTHWESTERLIES ALOFT AND
A VERY DEEP LEE SIDE SURFACE LOW. ULTIMATELY IT WILL BE A
DREADFULLY WINDY AND DUSTY DAY WITH WIDESPREAD CRITICAL FIRE
WEATHER CONCERNS. ALMOST AS A SIDE NOTE TO THE WINDS...SOME
PRECIPITATION WILL ALSO BE ENTERING THE NORTHWESTERN ZONES EARLY
SUNDAY MORNING AND SPREADING EASTWARD INTO MONDAY. THE SOUTHWARD
EXTENT OF PRECIPITATION WILL OBVIOUSLY DEPEND UPON THE EXACT TRACK
OF THE UPPER LEVEL TROUGH/LOW FEATURE WITH A GFS TRACK INCREASING
THOSE ODDS. FOR NOW...THE BULK OF PRECIPITATION IS FORECASTED TO
STAY ALONG AND NORTH OF I-40 WITH ONLY ISOLATED ACTIVITY SNEAKING
SOUTH.

CONFIDENCE IS LOW REGARDING THE EXACT DETAILS OF SUNDAY AND
MONDAY...AND IT IS NOT MUCH HIGHER BEYOND THIS TIME FRAME. THE
PATTERN DOES LOOK TO REMAIN PROGRESSIVE ACCORDING TO HEMISPHERICAL
FORECAST PLOTS OF THE ACTIVE POLAR JET. AN EASTERN PACIFIC LOW
IMPACTING THE STATE BY MIDDLE OF NEXT WEEK...FOLLOWED BY ANOTHER
NORTHWESTERLY PERTURBATION.

52

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
MID LEVEL DRY SLOT SET TO OVERSPREAD THE AREA TONIGHT INTO FRIDAY.
THIS WILL LOWER HUMIDITY RECOVERIES TONIGHT MOST AREAS ACROSS THE
MOUNTAINS. GUSTIER WINDS THIS AFTERNOON WILL SLACK UP A BIT THIS
EVENING. A RETURN TO SOME BREEZINESS IS EXPECTED ACROSS THE FORECAST
AREA ON FRIDAY BUT NOT AS STRONG AS TODAY.

STILL LOOKING AT A SIGNIFICANT FIRE WEATHER EVENT DURING THE
WEEKEND. SATURDAY WILL BE DOMINATED BY A SIGNIFICANT DRY SLOT AND
LOW HUMIDITY COMBINED WITH BREEZY TO LOCALLY WINDY CONDITIONS AND
WELL ABOVE NORMAL TEMPERATURES. SUNDAY WILL BE THE STRONGER WIND DAY
WITH WELL ABOVE NORMAL TEMPERATURES ACROSS THE EASTERN PLAINS AND
STEEP LAPSE RATES MOST AREAS. MODELS STILL SLIGHTLY VARIED ON THE
TIMING OF THE UPPER TROUGH PROGRESSION ACROSS THE STATE...ESPECIALLY
AS IT PERTAINS TO THE SUNDAY AFTERNOON AND OVERNIGHT PERIOD. HAVE
HEDGED DEWPOINTS LOWER THAN MODEL GUIDANCE FOR SUNDAY AFTERNOON TO
ACCOUNT FOR THE UNCERTAINTY. MOST CRITICAL CONDITIONS...PERHAPS EVEN
EXTREME WILL BE FOUND ACROSS SOUTHERN AND EASTERN PORTIONS OF THE
FORECAST AREA ON SUNDAY. WATCH REMAINS VALID FOR THIS TIME PERIOD
BUT LOOK FOR AN UPGRADE ON FRIDAY.

WETTING PRECIPITATION REMAINS THE DEBATE WITHIN THE MODELS FOR
PORTIONS OF THE FORECAST AREA SUNDAY NIGHT THROUGH MONDAY NIGHT.
BEST BET WOULD BE FOUND ACROSS THE NORTHERN MOUNTAINS AS THE MODELS
HAVE BEEN PEGGING THAT AREA THE PAST FEW DAYS. THIS WOULD INCLUDE
SOME SNOW ACCUMULATIONS AS THE MAIN PORTION OF THE TROUGH MOVES
OVERHEAD. MUCH COOLER TEMPERATURES WILL BE FOUND ACROSS THE AREA ON
MONDAY. GENERALLY 5 TO 15 DEGREES BELOW NORMAL. AS A
RESULT...HUMIDITY VALUES WILL RISE ACROSS MOST OF THE AREA.
CRITICALLY LOW HUMIDITY VALUES WILL STILL BE POSSIBLE ACROSS THE
SOUTHERN TIER DUE TO SOME POSSIBLE DRY SLOTTING THERE BUT DEPENDENT
ON THE TRACK OF THE UPPER LOW AND CLOUD COVER DEVELOPMENT DURING THE
DAY.

RIDGING STILL ANTICIPATED FOR TUESDAY AND WEDNESDAY OF NEXT WEEK.
THIS MEANS A WARM UP WITH ABOVE NORMAL TEMPERATURES BY WEDNESDAY.
THIS WILL DRIVE HUMIDITY VALUES DOWN AS ANOTHER MID LEVEL DRY SLOT
AFFECTS THE AREA. WINDS WILL SLACKEN UP HOWEVER ACROSS THE STATE BY
THIS TIME PERIOD. AT LEAST NOT AS STRONG AS OBSERVED THE PRECEDING
DAYS.

DURING THE PAST FEW DAYS...WEATHER MODELS HAVE HAD A HARD TIME
RESOLVING A WEAK SYSTEM OFF THE BAJA DURING THE LATTER PORTION OF
NEXT WEEK. BUT CONFIDENCE IS INCREASING THAT THE SURFACE WIND FLOW
WOULD INCREASE DURING THIS TIME FRAME. POSSIBLE VIRGA AND OR HIGH
LEVEL SHOWERS COULD ACCOMPANY THIS WAVE PASSAGE AS THE MAIN TROUGH
DIGS INTO THE WESTERN US. MODELS HAVE VARIED WITH THE MAIN TROUGH
PASSAGE LATE IN THE WEEK AND INTO THE WEEKEND SO CONFIDENCE IS LOW
DURING THIS PERIOD.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  35  72  38  80 /   0   0   0   0
DULCE...........................  26  65  27  73 /   0   0   0   0
CUBA............................  23  71  23  77 /   0   0   0   0
GALLUP..........................  27  74  29  77 /   0   0   0   0
EL MORRO........................  28  72  32  75 /   0   0   0   0
GRANTS..........................  26  76  27  79 /   0   0   0   0
QUEMADO.........................  28  76  32  79 /   0   0   0   0
GLENWOOD........................  39  85  38  84 /   0   0   0   0
CHAMA...........................  25  62  27  66 /   0   0   0   0
LOS ALAMOS......................  37  73  38  76 /   0   0   0   0
PECOS...........................  34  72  35  76 /   0   0   0   0
CERRO/QUESTA....................  25  68  28  73 /   0   0   0   0
RED RIVER.......................  22  61  24  64 /   5   0   0   5
ANGEL FIRE......................  21  64  23  64 /   5   0   0   0
TAOS............................  27  72  30  76 /   0   0   0   0
MORA............................  32  73  35  75 /   0   0   0   0
ESPANOLA........................  31  76  32  81 /   0   0   0   0
SANTA FE........................  34  73  36  79 /   0   0   0   0
SANTA FE AIRPORT................  36  75  35  81 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  41  76  45  79 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  44  78  48  81 /   0   0   0   0
ALBUQUERQUE VALLEY..............  38  79  41  83 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  40  78  43  82 /   0   0   0   0
LOS LUNAS.......................  40  80  40  84 /   0   0   0   0
RIO RANCHO......................  39  78  44  81 /   0   0   0   0
SOCORRO.........................  42  84  49  87 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  31  74  35  78 /   0   0   0   0
TIJERAS.........................  40  76  43  79 /   0   0   0   0
MORIARTY/ESTANCIA...............  35  75  31  80 /   0   0   0   0
CLINES CORNERS..................  37  72  42  78 /   0   0   0   0
GRAN QUIVIRA....................  42  76  44  81 /   0   0   0   0
CARRIZOZO.......................  39  80  42  82 /   0   0   0   0
RUIDOSO.........................  44  74  48  79 /   0   0   0   0
CAPULIN.........................  31  73  31  80 /   5   0   0   0
RATON...........................  33  77  31  83 /   0   0   0   0
SPRINGER........................  35  77  37  83 /   0   0   0   0
LAS VEGAS.......................  37  77  41  80 /   0   0   0   0
CLAYTON.........................  40  74  42  85 /   5   0   0   0
ROY.............................  38  74  40  84 /   5   0   0   0
CONCHAS.........................  39  78  42  90 /   0   0   0   0
SANTA ROSA......................  38  80  42  90 /   0   0   0   0
TUCUMCARI.......................  39  81  42  92 /   0   0   0   0
CLOVIS..........................  41  80  45  89 /   0   0   0   0
PORTALES........................  38  81  44  90 /   0   0   0   0
FORT SUMNER.....................  44  83  45  92 /   0   0   0   0
ROSWELL.........................  47  86  45  96 /   0   0   0   0
PICACHO.........................  44  81  44  88 /   0   0   0   0
ELK.............................  37  79  35  82 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103>105-107-108.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101>109.

&&

52/50
Hazardous weather outlook, Mar 31, 5:00 AM MST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU MAR 31 2011

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT THU MAR 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH...COMBINED WITH LOW
HUMIDITIES...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER
THE WEST CENTRAL MOUNTAINS...AS WELL AS ACROSS THE CENTRAL MOUNTAIN
CHAIN AND EASTERN PLAINS...SATURDAY AFTERNOON.

WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 55 MPH ARE POSSIBLE
SUNDAY OVER NORTHERN AND CENTRAL NEW MEXICO. CRITICAL FIRE WEATHER
CONDITIONS WILL ACCOMPANY THESE WINDS...ALONG WITH AREAS OF REDUCED
VISIBILITIES IN BLOWING DUST. DAMAGING WIND GUSTS TO 70 MPH ARE
POSSIBLE SUNDAY AFTERNOON FROM THE CENTRAL HIGHLANDS ALONG THE
INTERSTATE 40 CORRIDOR TO NEAR TUCUMCARI.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Event by event

33 drought. Local standard time, as filed.

Drought, Northwest Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Northwest Highlands forecast zone
Reported by
Other Federal Agency

Drought, West Central Plateau

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
West Central Plateau forecast zone
Reported by
Other Federal Agency

Drought, West Central Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
West Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Central Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
West Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Southwest Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Southwest Mountains forecast zone
Reported by
Other Federal Agency

Drought, San Francisco River Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
San Francisco River Valley forecast zone
Reported by
Other Federal Agency

Drought, Jemez Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Jemez Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Slopes of the Sangre de Cristo Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
West Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
Reported by
Other Federal Agency

Drought, Southern Sangre de Cristo Mountains Above 9500 Feet

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
Reported by
Other Federal Agency

Drought, East Slopes of the Sangre de Cristo Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Lower Chama River Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Lower Chama River Valley forecast zone
Reported by
Other Federal Agency

Drought, Santa Fe Metro Area

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Santa Fe Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Albuquerque Metro Area

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Albuquerque Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Lower Rio Grande Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Lower Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Sandia/Manzano Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Sandia/Manzano Mountains forecast zone
Reported by
Other Federal Agency

Drought, Estancia Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Estancia Valley forecast zone
Reported by
Other Federal Agency

Drought, Central Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, South Central Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
South Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Upper Tularosa Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Upper Tularosa Valley forecast zone
Reported by
Other Federal Agency

Drought, South Central Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
South Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, Raton Ridge/Johnson Mesa

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Reported by
Other Federal Agency

Drought, Northeast Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Union County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Union County forecast zone
Reported by
Other Federal Agency

Drought, Eastern San Miguel County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Eastern San Miguel County forecast zone
Reported by
Other Federal Agency

Drought, Guadalupe County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Guadalupe County forecast zone
Reported by
Other Federal Agency

Drought, Quay County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Quay County forecast zone
Reported by
Other Federal Agency

Drought, Curry County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Curry County forecast zone
Reported by
Other Federal Agency

Drought, Roosevelt County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Roosevelt County forecast zone
Reported by
Other Federal Agency

Drought, De Baca County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
De Baca County forecast zone
Reported by
Other Federal Agency

Drought, Chaves County Plains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Chaves County Plains forecast zone
Reported by
Other Federal Agency

Drought, Eastern Lincoln County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Eastern Lincoln County forecast zone
Reported by
Other Federal Agency

Drought, Southwest Chaves County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Southwest Chaves County forecast zone
Reported by
Other Federal Agency

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311766, 311767, 311768, 311769, 311770, 311771, 311772, 311773, 311774, 311775, 311776, 311777, 311778, 311779, 311780, 311781, 311782, 311783, 311784, 311785, 311786, 311787, 311789, 311790, 311791, 311792, 311793, 311794, 311795, 311796, 311797, 311798, 311799.